zbMATH — the first resource for mathematics

The homotopy type of spaces of coprime polynomials revisited. (English) Zbl 1387.55012
Let \(n\geq 2\) and \([n]=\{0,1,\dots,n-1\}\). For each subset \(\sigma=\{i_1,\dots,i_s\}\subset [n]\), let \(L_\sigma\subset\mathbb C^n\) denote the coordinate subspace in \(\mathbb C^n\) defined by \(L_\sigma=\{(x_0,x_1,\dots,x_{n-1})\in\mathbb C^n\mid x_{i_1}=\cdots=x_{i_s}=0\}\).
Let \(I\) be any collection of subsets of \([n]\) such that \(|\sigma|\geq 2\) for all \(\sigma\in I\). Let \(Y_I\subset\mathbb C^n\) be the complement of the arrangement of coordinate subspaces defined by \(Y_1=\mathbb C^n\backslash L(I)\), where \(L(I)=\cup_{\sigma\in I}L_\sigma\). Consider the natural free \(\mathbb C^\ast\)-action on \(Y_I\) given by coordinate-wise multiplication and let \(X_I\) denote the orbit space.
For \(I\) any collection of subsets of \([n]\) and \((X, \ast)\) a based space, let \(\vee ^IX\subset X^n\) denote the subspace consisting of all \((x_0,\dots,x_{n-1})\in X^n\) such that, for each \(\sigma\in I\), \(x_j=\ast\) for some \(j\in\sigma\). The space \(\vee^IX\) is called the generalized wedge product of \(X\) of type \(I\) and there is a homotopy equivalence \(\Omega^2_dX_I\simeq\Omega^2(\vee^I\mathbb CP^\infty)\).
The purpose of this paper is to study the topology of certain toric varieties \(X_I\) and to improve the classical homotopy stability dimension for the inclusion map \(i_d:\mathrm{Hol}^\ast_d (S^2,X_I)\to\mathrm{Map}^\ast_d(S^2,X_I)\) by making use of the Vassiliev spectral sequence. The authors also improve the homotopy stability dimension of this inclusion given by G. Segal for \(X_I=\mathbb CP^{n-1}\) and \(n\geq 3\).
Let \(r_{\min}(I)\) denote the positive integer defined by \(r_{\min}(I)=\min\{|\sigma|:\sigma\in I\}\).
The main results are:
a) If \(r_{\min} (I)\geq 3\), the inclusion map \[ i_d:\mathrm{Hol}^ \ast_d(S^2,X_I)\to\mathrm{Map}^\ast_d(S^2,X_I)=\Omega 2_dX_I\simeq\Omega^2(\vee^I\mathbb CP^\infty) \] is a homotopy equivalence through dimension \(D(I;d)=(2r_{ \min}(I)-3)d-2\).
b) (The case \(I=I(n)\)). If \(n\geq 3\), the inclusion map \[ i_d:\mathrm{Hol}^ \ast_d(S^2,\mathbb CP^{n-1})\to\mathrm{Map}^\ast_d(S^2,\mathbb CP^{n-1})=\Omega 2_d\mathbb CP^{n-1}\simeq\Omega^2S^{2n-1} \] is a homotopy equivalence through dimension \(D^\ast(d,n)=(2n-3)(d+1)-1\).

55P10 Homotopy equivalences in algebraic topology
55R80 Discriminantal varieties and configuration spaces in algebraic topology
55P35 Loop spaces
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
Full Text: DOI
[1] Adamaszek, M.; Kozlowski, A.; Yamaguchi, K., Spaces of algebraic and continuous maps between real algebraic varieties, Q. J. Math., 62, 771-790, (2011) · Zbl 1245.14060
[2] Boyer, C. P.; Mann, B. M., Monopole, non-linear σ-models and two-fold loop spaces, Commun. Math. Phys., 115, 571-594, (1988) · Zbl 0656.58049
[3] Buchstaber, V. M.; Panov, T. E., Torus actions and their applications in topology and combinatorics, Univ. Lect. Note Ser., vol. 24, (2002), Amer. Math. Soc. Providence · Zbl 1012.52021
[4] Cohen, F. R.; Cohen, R. L.; Mann, B. M.; Milgram, R. J., The topology of rational functions and divisors of surfaces, Acta Math., 166, 163-221, (1991) · Zbl 0741.55005
[5] Cox, D. A., The functor of a smooth toric variety, Tohoku Math. J., 47, 251-262, (1995) · Zbl 0828.14035
[6] Cox, D. A.; Little, J. B.; Schenck, H. K., Toric varieties, Grad. Stud. Math., vol. 124, (2011), Amer. Math. Soc. · Zbl 1223.14001
[7] Cohen, F. R.; Mahowald, M. E.; Milgram, R. J., The stable decomposition for the double loop space of a sphere, Proc. Symp. Pure Math., 33, 225-228, (1978) · Zbl 0406.55007
[8] Cohen, F. R.; Moore, J. C.; Neisendorfer, J. A., The double suspension and exponents of the homotopy groups of spheres, Ann. Math., 110, 549-565, (1979) · Zbl 0443.55009
[9] Guest, M. A., On the space of holomorphic maps from the Riemann sphere to the quadric cone, Q. J. Math. Oxf., 45, 57-75, (1994) · Zbl 0802.58012
[10] Guest, M. A., The topology of the space of rational curves on a toric variety, Acta Math., 174, 119-145, (1995) · Zbl 0826.14035
[11] Guest, M. A.; Kozlowski, A.; Yamaguchi, K., The topology of spaces of coprime polynomials, Math. Z., 217, 435-446, (1994) · Zbl 0861.55015
[12] Guest, M. A.; Kozlowski, A.; Yamaguchi, K., Spaces of polynomials with roots of bounded multiplicity, Fundam. Math., 116, 93-117, (1999) · Zbl 1016.55004
[13] Kozlowski, A.; Ohno, M.; Yamaguchi, K., Spaces of algebraic maps from real projective spaces to toric varieties, J. Math. Soc. Jpn., 68, 2, 745-771, (2016) · Zbl 1353.55009
[14] Kozlowski, A.; Yamaguchi, K., Simplicial resolutions and spaces of algebraic maps between real projective spaces, Topol. Appl., 160, 87-98, (2013) · Zbl 1276.55012
[15] Mostovoy, J., Spaces of rational maps and the stone-Weierstrass theorem, Topology, 45, 281-293, (2006) · Zbl 1086.58005
[16] Mostovoy, J., Truncated simplicial resolutions and spaces of rational maps, Q. J. Math., 63, 181-187, (2012) · Zbl 1237.58012
[17] Mostovoy, J.; Munguia-Villanueva, E., Spaces of morphisms from a projective space to a toric variety, Rev. Colomb. Mat., 48, 41-53, (2014) · Zbl 1350.14037
[18] Segal, G. B., The topology of spaces of rational functions, Acta Math., 143, 39-72, (1979) · Zbl 0427.55006
[19] Snaith, V. P., A stable decomposition of \(\operatorname{\Omega}^n S^n X\), J. Lond. Math. Soc., 2, 577-583, (1974) · Zbl 0275.55019
[20] Vassiliev, V. A., Complements of discriminants of smooth maps, (Topology and Applications, Transl. Math. Monogr., vol. 98, (1992), Amer. Math. Soc.), revised edition 1994
[21] Vassiliev, V. A., Topologia dopolneniy k diskriminantam, (1997), Fazis Moskva
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.